|need to lose weight and on arv treatment
Feb 23, 2009
Hi, i'm on arv traetment (truvada, reyataz and norvir) for the past one and a half years, my cd4 count is 975 and my viral load undetectable.. I keep my diet as healthy as possible and exercise regularly but i seem to put on weight. i have gained 40 kilos in the past three years after been diagnosed. I had as many side effects as you can imagine but now i am healthy.. My doctor suggests that it could be my meds but can't changed it as i am allergic to kaletra and combivir..
Please help and give me some advice...
| Response from Mr. Vergel
You have not mentioned if you are eating more.
Your once a day HIV combo is lipid friendly, but like all other HIV medications combos, people experience weight gain. Switching to other combos will probably not change anything for you.
Some of us become insulin resistant and have to be very careful about our comsumption of sugars, alcohol, animal fats, and junk food. A study in HIV showed that those who consumed larger amounts of soluble fiber tended to have fewer problems with weight gain. Soluble fiber slows down the absorption of simple carbohydrates and may improve insulin sensitivity.
Exercise 3-4 times a week with weights/machines and at least 30 min of sweating exercises three times a week. Try to consume more fruits and vegetables and less flour based products.
Try to maximize these food sources of Soluble Fiber:
Oat/Oat bran Dried beans and peas Nuts Barley Flax seed Fruits such as oranges and apples Vegetables such as carrots Psyllium husk and other over the counter products
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hiv Positive And I Need To Lose Weight
- Black Spots After Having Sex During Period Worried I Have HIV
- Blisters After Getting Scratched Worried I Have HIV
- Dry Mouth After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Itchy Skin After Insertive Anal Sex Sign Of HIV AIDS
- Jock Itch After Rimming Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.